PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What colorectal cancer treatments can cause fatigue?

ANSWER

Any chemotherapy drug or regimen may cause fatigue. Fatigue usually develops after several weeks of chemotherapy. In some, it lasts a few days, while others say the problem lingers throughout the course of treatment and even after the treatment is complete.

Radiation, commonly used in the treatment of rectal cancer, can cause fatigue that gets worse over time. Fatigue usually lasts 3-4 weeks after treatment stops, but can continue for up to 2-3 months.

More than one cancer treatment at the same time or one after the other makes it more likely you'll develop fatigue.

From: Colorectal Cancer and Fatigue WebMD Medical Reference

SOURCES: 

August 2008. 

''Impact of Cancer-related Fatigue on the Lives of Patients: New Findings from the Fatigue Coalition,'' 2000 (http://www.TheOncologist.com/cgi/content/full/5/5/353). TheOncologist,

American Cancer Society.

 

Reviewed by William Blahd on July 14, 2017

SOURCES: 

August 2008. 

''Impact of Cancer-related Fatigue on the Lives of Patients: New Findings from the Fatigue Coalition,'' 2000 (http://www.TheOncologist.com/cgi/content/full/5/5/353). TheOncologist,

American Cancer Society.

 

Reviewed by William Blahd on July 14, 2017

NEXT QUESTION:

Are there other causes of fatigue with colorectal cancer?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: